Health knowledge made personal
Join this community!
› Share page:

what over the counter drugs are ok to take while taking Plaquenil? Such as Motrin, antacids and cough syrup when needed?


Posted by ethansmom

I've been recently diagnosed with RA, Lupis and Sjogrens and now on Plaquenil.  I'd like to know what over the counter drugs are safe to take when I need them, especially something like Motrin and antacids.  Thanks
 
Answers (1)
Sort by: Newest first | Oldest first

I'm having the same issue. So far as I can find most medications are safe to take in correlation with Plaquenil. I believe there may be some issues with Antibiotics (especially for chest infections, bronchitis and the like) but if you tell your perscribing doctor that you are on Plaquenil they should know what is safe to use. Also be sure to inform your regular Chemist/pharmacist because they log it on their computer and it will alert them if you are being perscribed something that is contraindicative.

  This forum http://www.healthboards.com/boards/archive/index.php/t-193894.html claims that a rhumatologist recommended a patient taking Plaquenil also take cough medicine to combat the queasy feeling it caused. 

 It is also recommended not to take antacids at the same time as taking your plaquenil. Taking your Plaquenil with food or a glass of milk may help combat tummy upsets. "Antacids (used to treat indigestion and heartburn) and kaolin reduce the absorption of hydroxychloroquine from the gut, which may mean the full dose is not absorbed into the body. To avoid this, antacids and kaolin should not be taken in the four hours before or after taking this medicine."  http://www.netdoctor.co.uk/medicines/100002089.html

  

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: